Alert archive / Arkansas / Tornado Warnings in 2007
Tornado Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Sep 5, 2007, 7:20 PM CDT for Clark County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2007, 7:20 PM CDT (00:20 UTC)
- Expired
- Sep 5, 2007, 8:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Clark County, AR
The radar
The Little Rock radar (KLZK), 107 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 060021
TORLZK
ARC019-060100-
/O.NEW.KLZK.TO.W.0028.070906T0020Z-070906T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 PM CDT WED SEP 5 2007
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 800 PM CDT
* AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO ABOUT 3 MILES
SOUTHWEST OF ARKADELPHIA...MOVING NORTHEAST AT 15 MPH.
* THE TORNADO WILL BE NEAR...
ARKADELPHIA AROUND 730 PM CDT...
CADDO VALLEY AROUND 740 PM CDT...
THIS INCLUDES INTERSTATE 30 BEWTEEN MILE MARKERS 69 AND 81.
&&
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3409 9320 3404 9312 3416 9291 3416 9303
3423 9303 3423 9306
$$
441 follow-up statement
000
WWUS54 KLZK 060040
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
739 PM CDT WED SEP 5 2007
ARC019-060100-
/O.CON.KLZK.TO.W.0028.000000T0000Z-070906T0100Z/
CLARK AR-
739 PM CDT WED SEP 5 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST
CENTRAL CLARK COUNTY...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ARKADELPHIA...
MOVING NORTHEAST AT 15 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
LAT...LON 3413 9312 3408 9307 3416 9291 3416 9303
3422 9303
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Sep 5, 6:17 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 5, 6:17 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 617 PM CDT WED SEP 5 2007 .AVIATION... MVFR CONDITIONS WILL BE PREDOMINANT OVER THE NEXT 24 HOURS...AS THE FORECAST AREA EXPERIENCES SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS. PROBABILITY OF THUNDER IS ACTUALLY QUITE LOW DURING THE OVERNIGHT HOURS...BUT WILL BE INCREASING DURING THE DAY. LIGHT WINDS TONIGHT...AND ALL THE RAINFALL TODAY WILL MAKE FOR REDUCED VISBYS AND CEILINGS TOWARD MORNING. SOME IFR OR LIFR CONDITIONS COULD OCCUR...AND HAVE INCLUDED IN MOST TERMINALS FROM ABOUT 09/10Z THROUGH ABOUT 14/15Z. TAFS ALREADY OUT. && .PREV DISCUSSION... /ISSUED 324 PM CDT WED SEP 5 2007/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HEAVY RAIN AND SOME SEVERE WEATHER SWEPT ACROSS THE STATE THIS AFTERNOON AHEAD OF A STORM SYSTEM IN SOUTHEAST KANSAS. SOME DAILY RAINFALL RECORDS WERE BROKEN...INCLUDING THE LITTLE ROCK AREA. THE SYSTEM WILL MOVE TO THE NORTH TONIGHT/THURSDAY...BUT TROPICAL MOISTURE WILL REMAIN IN PLACE. SHOWERS AND THUNDERSTORMS WILL BUBBLE UP ONCE AGAIN...BUT WILL NOT BE AS WIDESPREAD AS TODAY. HEAVY RAIN WILL BE MORE LOCALIZED. HEADING INTO THIS WEEKEND...A COLD FRONT WILL SLOWLY PUSH INTO THE REGION FROM THE NORTH AND MAY STALL. SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS WILL FOCUS AROUND THE FRONT...WITH HEAVY RAIN/POSSIBLE FLASH FLOODING. IT APPEARS THE MOST CONCERN FOR HEAVY RAIN THROUGH THE SHORT TERM WILL BE IN NORTHERN/WESTERN ARKANSAS NEAREST THE FRONT. AS FAR AS TEMPERATURES...READINGS WILL TEND TO REMAIN AT/ABOVE NORMAL UNLESS THE FRONT GAINS MOMENTUM AND MOVES THROUGH. LONG TERM...SUNDAY THROUGH WEDNESDAY FRONT IN NORTHERN ARKANSAS ON SUNDAY...AND UNSURE IT WILL MOVE MUCH. TIMING AND MOVEMENT OF THIS FRONT ARE STILL QUESTIONABLE. HAVE CHANCE POPS IN THE FORECAST FOR THE WEEKEND...DECREASING TO A SLIGHT CHANCE FOR MONDAY AND TUESDAY. THE FRONT SHOULD EXIT THE STATE AND BE REPLACED BY HIGH PRESSURE AND DRY WEATHER FOR MIDDLE OF THE WORK WEEK. TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. HIGHS WILL BE IN THE MID 80S TO AROUND 90...AND LOWS WILL BE MOSTLY IN THE 60S. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
Hazardous weather outlook, Sep 5, 5:00 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT WED SEP 5 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT WED SEP 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RAIN AND THUNDERSTORMS WILL COVER MUCH OF ARKANSAS TODAY INTO TONIGHT. VERY HIGH AMOUNTS OF MOISTURE WILL BE PRESENT SO THERE IS A POTENTIAL FOR HEAVY RAINS IN SOME AREAS. LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL BE POSSIBLE. LITTLE IF ANY SEVERE WEATHER IS EXPECTED BUT A DAMAGING WIND INCIDENT OR TWO DURING THE MID TO LATE AFTERNOON CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL DECREASE ON THURSDAY ALTHOUGH A CHANCE OF ISOLATED FLOODING AND ISOLATED AFTERNOON WIND DAMAGE WILL CONTINUE. ANOTHER UPPER LOW WILL MOVE ACROSS THE AREA ON FRIDAY. THIS WILL BE ASSOCIATED WITH THE REMNANTS OF HURRICANE HENRIETTE. AS A RESULT...TROPICAL MOISTURE WILL BE PRESENT AND THERE COULD BE A BETTER CHANCE OF FLASH FLOODING. A COLD FRONT WILL MOVE INTO ARKANSAS OVER THE WEEKEND THEN MAY STALL SOMEWHERE IN THE AREA BEFORE MOVING OUT OF THE AREA ABOUT MONDAY. AT THIS TIME...NO MORE THAN ISOLATED SEVERE WEATHER OR FLOODING IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 29
In the hours before
Local storm report, Sep 5, 2:51 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLASH FLOOD HASKELL 34.51N 92.64W
09/05/2007 SALINE AR NWS EMPLOYEE
WATER WAS REPORTED OVER ROUTE 229.
&&
TCLARKELocal storm report, Sep 5, 2:51 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
251 PM CDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD HASKELL 34.51N 92.64W
09/05/2007 SALINE AR NWS EMPLOYEE
WATER WAS REPORTED OVER ROUTE 229.
&&
TCLARKELocal storm report, Sep 5, 4:27 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 PM CDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD GILLETT 34.12N 91.38W
09/05/2007 ARKANSAS AR POST OFFICE
WATER WAS OVER SEVERAL ROADS IN THE GILLETT AREA.
0330 PM FLASH FLOOD TICHNOR 34.14N 91.27W
09/05/2007 ARKANSAS AR POST OFFICE
WATER WAS OVER SEVERAL ROADS IN THE TICHNOR AREA.
&&
57Local storm report, Sep 5, 4:33 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 PM CDT WED SEP 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM FLASH FLOOD CONWAY 35.09N 92.45W
09/05/2007 FAULKNER AR TRAINED SPOTTER
US HIGHWAY 64 AND 65 WERE FLOODED.
0900 AM FLASH FLOOD CONWAY 35.09N 92.45W
09/05/2007 FAULKNER AR LAW ENFORCEMENT
FLOODING WAS REPORTED ON A STREET IN TOWN.
1050 AM FLASH FLOOD DOWNTOWN LITTLE ROCK 34.73N 92.23W
09/05/2007 PULASKI AR LAW ENFORCEMENT
STREET FLOODING WAS REPORTED AT ARCH STREET, BOYLE PARK
AND LA HARPE STREET.
1050 AM FLASH FLOOD NORTH LITTLE ROCK 34.79N 92.26W
09/05/2007 PULASKI AR LAW ENFORCEMENT
STREET FLOODING WAS REPORTED AT THE 3600 BLOCK OF JFK AND
AT PERSHING AT THE RAILROAD CROSSING.
1110 AM FLASH FLOOD 3 W LONOKE 34.79N 91.95W
09/05/2007 LONOKE AR LAW ENFORCEMENT
FLOODING WAS REPORTED ON KERR ROAD.
1149 AM FLASH FLOOD HASKELL 34.51N 92.64W
09/05/2007 SALINE AR NWS EMPLOYEE
WATER WAS REPORTED OVER ROUTE 229.
0330 PM FLASH FLOOD GILLETT 34.12N 91.38W
09/05/2007 ARKANSAS AR POST OFFICE
WATER WAS OVER SEVERAL ROADS IN THE GILLETT AREA.
0330 PM FLASH FLOOD TICHNOR 34.14N 91.27W
09/05/2007 ARKANSAS AR POST OFFICE
WATER WAS OVER SEVERAL ROADS IN THE TICHNOR AREA.
&&
THIS IS A SUMMARY OF ALL REPORTS RECEIVED SINCE THIS MORNING.
222/57Special weather statement, Sep 5, 7:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 704 PM CDT WED SEP 5 2007 ARZ053-060100- CLARK- 704 PM CDT WED SEP 5 2007 ...SIGNIFICANT WEATHER ALERT FOR CLARK COUNTY UNTIL 800 PM CDT... AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF OKOLONA...MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE GUM SPRINGS...ARKADELPHIA AND CADDO VALLEY. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 7:54 PM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 66 min |
Nearby
Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.